My PCP does not seem interested in the increasing number of these incidents at all, which is the source of my frustration because they have become burdensome. At least I feel justified now in my dismissal of her Lamictal idea.
I have taken Lamictal for ten years for Bipolar NOS, with no side effects of note. I am hoping that you can tell me if there is any link between Lamictal use and non-diabetic hypoglycemia, especially as a side effect that appears suddenly after many years of taking the drug.
During the past six months, I've been experiencing some rather unsettling episodes of hypoglycemia. A GTT shows that I definitely do not have diabetes, and I am of a very healthy weight, Nevertheless, instability with blood sugar seems to be worsening, decidedly. Most dramatically, I've recorded levels as low as 47 and 55 myself, using a highly-reliable home monitor. On another occasion, a blood draw at a doctor's office registered a glucose level of 52. My PCP is not concerned about this problem (and it IS becoming a sincere problem, especially in terms of driving); she has only advised that I eat more often. This answer frustrates me because I already do eat six small "meals" throughout the day, with both protein and carbs each time. When I mentioned the problem again at an appointment with her today, she said she thought the fluctuations in blood sugar was probably just due to Lamictal use.
I have to admit, I am somewhat nonplussed by her answer, given that it seems rather dismissive. But perhaps she is correct? Perhaps there IS in fact a link between anti-convulsants and non-diabetic hypoglycemia?
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.